| Model Number |
HUMERAL CUP REAMER XS/33 |
| Medical Device Problem Code |
Dull, Blunt (2407)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/30/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 05/08/2024, it was reported by a sales representative via (b)(4) that an ar-9508-33 humeral cup reamer was dull and did not ream away the bone sufficiently from their humeral 2 tray.The case was completed using a backup tray with no issues.This was discovered during a reverse total shoulder procedure, with no patient harm reported.Additional information was received on 5/13/2024: this occurred on (b)(6) 2024 during reverse total shoulder procedure.There was no delay in the case other than opening another tray.The ar-9508-33 humeral cup reamer did not break, but was worn and did not work as intended.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-9508-33 humeral cup serial/batch number (b)(6) was received for investigation.The visual inspection found signs of wear and tear.The cutting edges are dull, and damage was observed on the connecter hole.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.Devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.